EconPapers    
Economics at your fingertips  
 

An Extended Nonlinear Hicks Model of the Cycle for a Semi-Open Economy: Application to the USA (1960-2008)

Panayotis Michaelides, Athena Belegri-Roboli and Gerasimos Arapis

MPRA Paper from University Library of Munich, Germany

Abstract: This paper presents both an extended nonlinear Hicks model of the cycle for a semi-open economy and a method for deriving estimators based on Nonlinear Least Squares as a Numerical Optimization Problem. Hicks thought that fluctuations in investment, caused by nonlinear changes in autonomous investment and the acceleration principle governing induced investment, led to an adjustment process taking place throughout many periods. An empirical application for the US economy (1960-2008), demonstrates the validity of the model and its almost ideal fit to real world data.

Keywords: Nonlinear; Hicks model; dynamics; US economy (search for similar items in EconPapers)
JEL-codes: E22 E32 N12 (search for similar items in EconPapers)
Date: 2009
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
https://mpra.ub.uni-muenchen.de/74451/1/MPRA_paper_74451.pdf original version (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:pra:mprapa:74451

Access Statistics for this paper

More papers in MPRA Paper from University Library of Munich, Germany Ludwigstraße 33, D-80539 Munich, Germany. Contact information at EDIRC.
Bibliographic data for series maintained by Joachim Winter ().

 
Page updated 2025-03-22
Handle: RePEc:pra:mprapa:74451